Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 156, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 2, 2018, 1:08 AM EST for Gwinnett County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 1:08 AM EST (06:08 UTC)
- Expired
- Dec 2, 2018, 7:04 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.57 ft at Dec 2, 2018, 5:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
384
WGUS42 KFFC 020608
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
108 AM EST Sun Dec 2 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-021204-
/O.NEW.KFFC.FL.W.0156.181202T0608Z-181202T1204Z/
/SWEG1.1.ER.181202T0552Z.181202T0600Z.181202T0604Z.NO/
108 AM EST Sun Dec 2 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* Until later today.
* At 1AM Sunday the stage was 8 feet...and rising.
* Flood stage is 8 feet.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 12:49 AM EST, 19 minutes earlier.
Area forecast discussion, Dec 2, 12:49 AM EST, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1249 AM EST Sun Dec 2 2018 .PREV DISCUSSION... /Issued 655 PM EST Sat Dec 1 2018/ UPDATE... Updated the forecast to add the tornado watch for a portion of the far southern CWFA. Any severe weather that develops is expected during the latter part of the watch. PREV DISCUSSION... /Issued 636 PM EST Sat Dec 1 2018/ UPDATE... Somewhat of a wedge currently in place across the CWFA this evening. Do expect some erosion of the wedge tonight as a cold front approaches from the west. So, temperatures will not be diurnal in nature. Have tweaked the hourly temps grids to have them holding or rising overnight. Convection has struggled east of the AL/GA state line. However, will not rule out thunderstorms overnight, with a few strong ones anticipated. An isolated severe thunderstorm in not out of the question, but potential is low. PREV DISCUSSION... /Issued 255 PM EST Sat Dec 1 2018/ SHORT TERM /Tonight through Sunday Night/... Most of the area is wedged in with a warm front across south GA. This boundary should gradually push north overnight at the same time a front moves in from the west. As far as rainfall goes...this just means a continuation of rain with a few thunderstorms into the night. A few storms may be severe mainly over a portion of west central GA. Rainfall amounts over the last 24 hours have ranged from one to two inches...locally near two and a half. Conditions are favorable for possible flooding of creeks and streams...depending on how the rain develops during the evening. Will let the next shift take another look. Rain should diminish across the north on Sunday...but the boundary should stall across central GA as it becomes parallel to the upper flow. So pops have been continued for central areas on Sunday into Sunday night. With cool easterly flow...temperatures will be non diurnal and may rise overnight as the warm front pushes north. 41 LONG TERM /Monday through Saturday/... No changes were made to the forecast. The previous discussion is included below. 20 PREV DISCUSSION... /Issued 425 AM EST Sat Dec 1 2018/ LONG TERM /Sunday Night through Friday/... The long term periods are marked by a dry, benign weather pattern. Long term models are in good agreement, with surface front slowly sinking southward across the forecast area through Tuesday morning with showers or isolated thunderstorms mainly over southern portions of the forecast area. Surface high pressure will build into the forecast area across the Gulf Coast state through the end of the work week, with afternoon temperatures trending toward near normal after a warmer than normal start to the work week. Overnight lows will be cooler than normal as skies become mostly clear under the influence of high pressure. Atwell && .AVIATION... 06Z Update... LIFR to MVFR CIGs will remain across most of the TAF sites, with CSG/MCN deteriorating to IFR after 07Z. Slow improvement expected between 12-15Z with quick improvement as the front moves through after 15Z. Showers and isolated TSTM will continue over central GA with best chances over MCN through this afternoon. Winds will be east 5-10kts with a shift to the SW after 08-10Z and further WEST after 18-20Z. Wind speeds will be 5-10kts. //ATL Confidence...06Z Update... Medium confidence all TAF elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 71 50 64 41 / 40 20 20 5 Atlanta 71 50 63 40 / 30 20 20 5 Blairsville 66 43 60 34 / 30 10 10 10 Cartersville 71 47 62 38 / 20 10 10 5 Columbus 73 53 68 44 / 50 40 30 10 Gainesville 69 49 62 40 / 30 10 10 5 Macon 73 53 68 44 / 60 50 40 10 Rome 72 46 61 38 / 20 5 5 5 Peachtree City 71 49 65 40 / 30 20 20 5 Vidalia 76 61 70 48 / 70 60 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones: Crisp...Dodge...Dooly...Emanuel...Laurens...Montgomery... Pulaski...Sumter...Telfair...Toombs...Treutlen...Wheeler... Wilcox. Tornado Watch until 2 AM EST early this morning for the following zones: Crisp...Dodge...Telfair...Wilcox. && SHORT TERM...Atwell LONG TERM....Atwell AVIATION...Atwell
Hazardous weather outlook, Dec 1, 6:39 PM EST, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 639 PM EST Sat Dec 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 639 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A few storms are expected to develop tonight as a warm front retreats northward across the state. Some of the storms could be strong to severe, particularly across Central and Western Georgia. Any severe storms that occur could possibly produce damaging wind gusts or perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Several rounds of showers and thunderstorms are expected to continue to move through the area Sunday and Monday particularly across Central and Southeastern Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Dec 1, 7:54 PM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EST SAT DEC 1 2018
GAZ110>112-020130-
Wheeler GA-Telfair GA-Montgomery GA-
754 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...
SOUTHEASTERN TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 830
PM EST...
At 753 PM EST...a strong thunderstorm was over Horse Creek Wma, or 15
miles south of McRae...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City, Scotland, Jacksonville, Towns, Horse Creek Wma, Spring
Hill, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3182 8298 3219 8273 3199 8248 3197 8248
3196 8250 3195 8248 3196 8257 3193 8259
3194 8260 3192 8265 3192 8268 3190 8269
3186 8276 3185 8279 3184 8278 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
TIME...MOT...LOC 0053Z 214DEG 28KT 3185 8286
WIND...40MPHSpecial weather statement, Dec 1, 10:48 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 PM EST SAT DEC 1 2018
GAZ092-093-104-105-020415-
Macon GA-Schley GA-Dooly GA-Sumter GA-
1048 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHEASTERN
SCHLEY...NORTHWESTERN DOOLY AND NORTHERN SUMTER COUNTIES UNTIL 1115
PM EST...
At 1048 PM EST...a strong thunderstorm was near Americus...moving
northeast at 50 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Oglethorpe, Montezuma, Byromville, Andersonville, Lilly,
Dooling, New Era, Flint River Wma, La Crosse, Pennington,
Andersonville National Historic, Clearview, Methvins and Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3201 8437 3210 8441 3237 8400 3214 8381
TIME...MOT...LOC 0348Z 242DEG 44KT 3211 8428
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Dec 1, 11:17 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1117 PM EST SAT DEC 1 2018
GAZ093-095-104-105-107-020445-
Macon GA-Dooly GA-Sumter GA-Houston GA-Pulaski GA-
1117 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...DOOLY...
NORTHEASTERN SUMTER...SOUTHWESTERN HOUSTON AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 1145 PM EST...
At 1116 PM EST...a strong thunderstorm was over Methvins, or 8 miles
east of Americus...moving northeast at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Perry, Vienna, Unadilla, Byromville, Pinehurst, Lilly,
Dooling, Lamar, Browndale, Grovania, New Era, Flint River Wma, Elko,
Mock Springs, Pennington, Grove Park, Finleyson, Wallace and Drayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8422 3246 8373 3214 8341 3212 8351
3212 8354 3213 8354 3212 8355 3212 8361
3210 8361 3203 8390 3203 8396 3202 8396
3198 8412
TIME...MOT...LOC 0416Z 239DEG 49KT 3208 8409
WIND...40MPHSpecial weather statement, Dec 1, 11:38 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1138 PM EST SAT DEC 1 2018
GAZ104>106-108-020530-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-
1138 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
SOUTHEASTERN SUMTER AND WESTERN WILCOX COUNTIES UNTIL 1230 AM EST...
At 1137 PM EST...a strong thunderstorm was over Georgia Veterans
Memorial St Pk, or 9 miles west of Cordele...moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pineview, Pitts, Cobb, East Crisp, Fort
Early, Georgia Veterans Memorial St Pk, Richwood, Pope City, Seville,
Hatley, Pleasant View, Raines, Double Run, Tremont, Wenona and
Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8393 3188 8393 3191 8392
3191 8402 3199 8405 3212 8344 3185 8336
3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 0437Z 253DEG 39KT 3194 8393
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:54 PM EST | Special Weather Statement | FFC | Wheeler | 36 min |
| Dec 1, 10:48 PM EST | Special Weather Statement | FFC | Sumter | 27 min |
| Dec 1, 11:17 PM EST | Special Weather Statement | FFC | Dooly | 28 min |
| Dec 1, 11:38 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 52 min |
| Dec 2, 12:35 AM EST | Flash Flood Warning | FFC | Crisp, Dooly, Sumter | 6 hr |
| Dec 2, 12:37 AM EST | Flash Flood Watch | FFC | Crisp, Dodge, Dooly, Emanuel, Laurens, Montgomery and 8 more | 15 hr |
| Dec 2, 1:52 AM EST | Special Weather Statement | FFC | Wilcox | 38 min |
| Dec 2, 2:26 AM EST | Flash Flood Warning | FFC | Dodge, Pulaski, Wilcox | 6 hr |
| Dec 2, 3:05 AM EST | Special Weather Statement | FFC | Dodge | 25 min |
| Dec 2, 4:00 AM EST | Special Weather Statement | FFC | Dodge | 30 min |
| Dec 2, 4:32 AM EST | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Dec 2, 4:50 AM EST | Special Weather Statement | FFC | Crisp | 25 min |
| Dec 2, 5:00 AM EST | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Dec 2, 5:04 AM EST | Special Weather Statement | FFC | Glascock | 11 min |
| Dec 2, 5:14 AM EST | Special Weather Statement | FFC | Candler | 16 min |
| Dec 2, 5:29 AM EST | Special Weather Statement | FFC | Toombs | 31 min |
| Dec 2, 5:55 AM EST | Areal Flood Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 6 hr |
| Dec 2, 6:22 AM EST | Special Weather Statement | FFC | Telfair | 23 min |
| Dec 2, 6:30 AM EST | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Dec 2, 6:35 AM EST | Severe Thunderstorm Warning | FFC | Stewart, Webster | 25 min |
| Dec 2, 6:38 AM EST | Special Weather Statement | FFC | Twiggs | 37 min |
| Dec 2, 7:05 AM EST | Special Weather Statement | FFC | Wilkinson | 25 min |
| Dec 2, 7:08 AM EST | Special Weather Statement | FFC | Toombs | 37 min |
| Dec 2, 7:31 AM EST | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Johnson, Warren, Washington | 44 min |
| Dec 2, 7:57 AM EST | River Flood Warning | FFC | Gwinnett | 94 min |
| Dec 2, 10:34 AM EST | Special Weather Statement | FFC | Telfair, Wheeler | 41 min |
| Dec 2, 11:14 AM EST | Special Weather Statement | FFC | Dooly, Pulaski | 46 min |
| Dec 2, 11:51 AM EST | Special Weather Statement | FFC | Toombs | 24 min |
| Dec 2, 11:59 AM EST | Areal Flood Warning | FFC | Crisp | 12 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.